Alert archive / Indiana / River Flood Warnings in 2018
River Flood Warning 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jan 12, 2018, 4:01 PM EST for Delaware County, Randolph County, Indiana. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2018, 4:01 PM EST (21:01 UTC)
- Expired
- Jan 13, 2018, 2:12 AM EST
- In force
- 10 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Delaware County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 114 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississinewa River at Ridgeville (RIDI3). The gauge peaked at 10.55 ft at Jan 12, 2018, 4:00 PM EST.
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03325519, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
142
WGUS43 KIND 122101
FLWIND
Flood Warning
National Weather Service Indianapolis IN
401 PM EST Fri Jan 12 2018
...The National Weather Service in Indianapolis has issued a Flood
Warning for a portion of the following river in east central
Indiana...
Mississinewa River...
.Lowland flooding has developed from the ongoing precipitation.
Flood is expected to stay confined to the lowlands and be brief,
falling back below flood stage this evening. River water likely will
approach County Road 100 West just north of the river, a small
portion of River Road just east of State Route 1 and north of the
river and be within a few feet or so of the State Road 1 bridge in
Western Randolph County.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC035-135-122201-
/O.NEW.KIND.FL.W.0003.180112T2101Z-180113T0712Z/
/RIDI3.1.ER.180112T1653Z.180112T2100Z.180113T0112Z.UU/
401 PM EST Fri Jan 12 2018
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Mississinewa River near Ridgeville.
* until late tonight.
* At 3:00 PM Friday the stage was 10.5 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.6 feet by late
this afternoon. The river will fall below flood stage this evening.
* At 11.0 feet...Lowland agricultural flooding along CR 100 W just
north of the river. High water affecting a small portion of River
Road just east of SR 1 and north of the river. Water is within a
few feet vertically of the approaches to SR 1 bridge in western
Randolph county.
&&
LAT...LON 4026 8496 4024 8528 4038 8551 4041 8543
4030 8527 4029 8495
$$1 follow-up statement
952
WGUS83 KIND 130347
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1047 PM EST Fri Jan 12 2018
...The Flood Warning is no longer in effect for portions of the
following rivers in Indiana...
Mississinewa River...
.Mississinewa River in east central Indiana fell below flood stage
earlier this evening after briefly being slightly above flood stage
for a portion of the afternoon and evening today. The river is
expected to continue falling overnight.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC035-135-130417-
/O.CAN.KIND.FL.W.0003.000000T0000Z-180113T0712Z/
/RIDI3.1.ER.180112T1653Z.180112T2100Z.180113T0117Z.UU/
1047 PM EST Fri Jan 12 2018
The Flood Warning is cancelled for
The Mississinewa River near Ridgeville.
* At 10:00 PM Friday the stage was 9.5 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at 8:17 PM Friday.
* Forecast...The river will continue to fall to 4.9 feet by Sunday
morning.
&&
LAT...LON 4026 8496 4024 8528 4038 8551 4041 8543
4030 8527 4029 8495
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 12, 3:17 PM EST, 44 minutes earlier.
Area forecast discussion, Jan 12, 3:17 PM EST, 44 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 317 PM EST Fri Jan 12 2018 .UPDATE... The AVIATION section has been updated below. && .SYNOPSIS... Issued at 228 PM EST Fri Jan 12 2018 Snow will come to an end this evening across central Indiana as a Low Pressure exits the area. Cold...Arctic high pressure over the upper midwest will then build across Central Indiana and the Ohio valley through the weekend...bringing very cold but dry winter weather. A quick moving Low pressure system is then expected to push in to the Western Great lakes on Sunday night....pushing a cold front across Indiana on Monday. This will bring another round of snow to central Indiana. Yet another arctic will arrive across Central Indiana on Tuesday. This will continue the dry and cold weather for much of the next work week. && .NEAR TERM /Tonight/... Issued at 228 PM EST Fri Jan 12 2018 Surface Analysis early this afternoon shows lows pressure over West Virginia...with a cold front stretching from Western New York...SW along the Appalachian Mountains to NW Georgia. Water Vapor shows an upper low over Western Kentucky...pivoting northeast...still providing southerly flow aloft to Central Indiana. Radar shows snow showers overspreading Central Indiana stretching in a band from Vincennes and Terre Haute east to a Winchester-Greensburg line. Current band across the area suggests a deformation zone like configuration...and accumulating snows will be expected the next several hours as the band slowly edges eastward. Ongoing Snow will continue to impact the evening rush hours. Cold northerly surface flow was in place across Central Indiana...with temps in the middle 20s flowing across the forecast area. GFS and NAM suggest the upper low will continue to slide eastward this afternoon and tonight...and the southerly flow aloft of moisture will be lost as it is diverted to the east. This will bring an end to the precipitation across Central Indiana shortly after 00Z. HRRR is in pretty good agreement wit this...sliding the back edge of the precip to the southeastern counties by 00Z. Forecast soundings show dry air arriving within the column near 00Z and impressive drying and subsidence arriving by 03Z as the flow aloft shifts to the north on the backside of the upper system. Thus will keeps some snow chances through the afternoon and early evening across the area...but best chances will be across the southeast as the system departs. Will try and trend toward a dry forecast by midnight as the dry air previously mentioned will be well in place. Given the ongoing Cold air advection and the fresh snow...will trend lows overnight at or below the forecast builder blend. && .SHORT TERM /Saturday through Monday/... Issued at 228 PM EST Fri Jan 12 2018 Quiet weather will be anticipated on Saturday through Sunday. The GFS and NAM show mainly a cold NW flow...slowly transitioning to westerly through Sunday. Little in the way of upper support will be pushing across the area through Sunday. Meanwhile at the surface...High pressure looks to remain in place across the area...slowly progressing east of Indiana by late Sunday. During this time forecast soundings and time height show a dry column with subsidence...which should be expected given the dry...polar air mass. Thus will trend toward Partly clouds and trend temps at or below the forecast builder blend through Sunday. On Sunday night and Monday...the GFS Shows a strong wave aloft over the Northern Plains poised to push southeast into the Ohio Valley. Models suggest an associated well organized surface low and cold front arriving in Central Indiana on Monday. Return flow on the backside of the departing high should allow some limited moisture return...however given the cold air mass...large amounts of moisture will not be needed for snowfall. Forecast soundings show a saturated column as the cold front approaches and passes on Sunday Night and Monday with excellent saturation within the -10C to -20C layer. Thus confidence is high for an accumulating snow as this system passes...however we would not be surprised to see slight changes to the timing in the next few models runs. Nonetheless will include high pops for snow on Sunday night...particularly after midnight...and on Monday. && .LONG TERM /Monday Night Through Friday/... Issued at 235 PM EST Fri Jan 12 2018 Models are close enough that the model blend initialization was accepted for most items. Much of the long term will be dominated by upper troughing across the eastern USA. The north to northwest flow will allow Arctic air to move into the area. Snow cover refreshed by the Monday system will aid in bringing temperatures down. By the end of the long term, temperatures will moderate as upper flow relaxes and becomes more zonal. Some lingering snow may continue in the east Monday evening. A few lake enhanced snow showers may make it into the far northwest around Tuesday. Otherwise the long term will be dry. && .AVIATION (Discussion for the 122100Z TAF Update)... Issued at 317 PM EST Fri Jan 12 2018 Based on radar trends, the heavier snow should end at KIND by 21Z. Adjusted TAF to reflect this. Previous discussion follows... IFR or worse conditions expected in snow at KIND/KBMG early in the period. Otherwise MVFR conditions will give way to VFR this evening. Gusty winds will continue into the night. Area of snow will be over the KIND/KBMG sites at the beginning of the period. Snow should diminish by 20-21Z. Will have to watch KHUF as it will be close to the snow band initially. Otherwise expect MVFR ceilings should persist through around 00-02Z then improve to VFR. Confidence is medium on the timing of the snow. North winds will remain gusty 25-30kt into the overnight period then diminish. && .IND WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 10 PM EST this evening for INZ021- 028>031-035>049-051>057-060. Winter Storm Warning until 10 PM EST this evening for INZ061>065- 067>072. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM...50 AVIATION...50
Hazardous weather outlook, Jan 12, 3:42 PM EST, 19 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 342 PM EST Fri Jan 12 2018 INZ021-028>031-035>049-051>057-060-132045- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, and Shelbyville 342 PM EST Fri Jan 12 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Outlook: Snow will continue this afternoon before tapering off tonight. Total Accumulations of 2 to 3 inches are possible. A winter weather advisory is in effect through 10 PM EST. Hazards: Slick roads from earlier ice and additional snow. Timing: Snow will continue through 900 PM. Discussion: Much colder air will spread east across the region as low pressure over Tennessee moves towards West Virginia. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: Snow is likely on Sunday night and Monday with a couple inches of accumulation possible. Bitter cold through much of the period. Near zero temperatures possible Monday night and wind chills as low as 15 to 20 below. Discussion: Very cold temperatures will occur as an upper trough moves into the upper midwest this weekend and across our region early next week to Southern New England by Thursday. A low pressure system will bring a period of snow to our area around Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ061>065-067>072-132045- Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence- Jackson-Jennings- Including the cities of Bloomington, Columbus, Vincennes, Bedford, and Seymour 342 PM EST Fri Jan 12 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Outlook: Snow will continue this afternoon before tapering off this evening. Total accumulations of 2 to 3 inches with isolated higher amounts are expected. A winter storm warning is in effect through 10 PM EST. Hazards: Slick roads from earlier ice and additional snow. Timing: Snow will come to an end by 900 pm. Discussion: Much colder air will spread east across the region as low pressure over Tennessee moves towards West Virginia. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: Snow is possible Sunday Night and Monday with a couple inches of accumulation possible. Bitter cold through much of the period. Near zero temperatures possible Monday night and wind chills as low as 15 to 20 below. Discussion: Very cold temperatures will occur as an upper trough moves into the upper midwest this weekend and across our region early next week to Southern New England by Thursday. A low pressure system will bring a period of snow to our area around Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind PUMA
In the hours before
Local storm report, Jan 12, 1:58 PM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
158 PM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM SNOW 1 NW CARMEL 39.98N 86.12W
01/12/2018 M0.5 INCH HAMILTON IN PUBLIC
&&
KEHLocal storm report, Jan 12, 2:01 PM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
201 PM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM SNOW AVON 39.76N 86.39W
01/12/2018 M1.5 INCH HENDRICKS IN PUBLIC
&&
KEHLocal storm report, Jan 12, 2:03 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
203 PM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM SNOW 1 SSE INDIANAPOLIS INT' 39.71N 86.28W
01/12/2018 E0.5 INCH MARION IN OFFICIAL NWS OBS
&&
KEHLocal storm report, Jan 12, 2:08 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
208 PM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM SNOW BLOOMINGTON 39.17N 86.52W
01/12/2018 M2.0 INCH MONROE IN PUBLIC
&&
KEHLocal storm report, Jan 12, 2:30 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM SNOW MONROVIA 39.58N 86.48W
01/12/2018 M2.0 INCH MORGAN IN PUBLIC
&&
KEHLocal storm report, Jan 12, 3:12 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
312 PM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM SNOW 5 S DEVORE 39.36N 86.76W
01/12/2018 M2.8 INCH OWEN IN TRAINED SPOTTER
INCLUDES 0.6 INCH SLEET FROM EARLIER TODAY.
&&
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 10:52 AM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 4 days |
| Jan 12, 10:52 AM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
Nearby
River Flood Warnings in Indiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.